Arthritis like symptoms in joints -- HIV related?
Jun 26, 2000
My 62 year old mother discovered that she had the HIV virus in 1989, when my father died due to the disease. She has been taking medications/cocktail for 10+ years and has now started to have severe pain in her hips. She can not walk 50 feet without having pain. She describes the feeling "as if there is no lubrication in her hips and there is bone rubbing on bone". Is this due to the prolonged use of the medications or is this a sign of the virus progressing? Her T-cell count is below 200 and seems to have the virus under control. How many years can she go on taking the medications before her body starts to become affected?
Response from Dr. Holodniy
It's hard to determine from what you describe, just exactly what is going on. I suggest she been seen by her doctor for an evalation. HIV meds or the virus are unlikely to be causing these symptoms. There are lots of other "nonHIV" causes for the complaints you describe.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Oral Ulcers A Sign Of Acute HIV Infection?
- Diarrhea After Blowjob Worried I Have HIV
- Flu Symptoms After Sex With Hooker Condom Broke Worried I Have HIV
- Oral Ulcers After Open Mouth Kissing Sign Of HIV AIDS
- Sore Testicles After Sex With Hooker Worried I Have HIV
- Stress Cause A Abnormal Pap Smear
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.